MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38482
Medical Device Problem Codes Kinked (1339); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) # p100022/s001.Problem statement: as reported to customer relations, "the zilver ptx was inserted thru a 6fr sheath (unknown make and model).During insertion, the stent encountered increased resistance at which point, upon significant resistance the physician chose to remove and inspect the stent.Upon removal and inspection, it was noted the stent was accordioned.Approximately 10cm of the stent was accordioned.At this point, the facility called the regional manager for support / advice on how to proceed.Its unknown at this time how the procedure was completed." device evaluation: the zisv6-35-125-6-120-ptx device involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.From the sales representative¿s testimony, it is known that the procedure was completed with a competitor¿s device, and the complaint device was discarded.The complaint device was advanced over a 0.035¿ diameter, cook amplatz wire guide.The device was flushed prior to use.The stent was not deployed.The patient¿s anatomy was calcified and tortuous.Pre-dilation was conducted prior to stent deployment.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.Possible causes for this occurrence could include the calcified and tortuous anatomy.The difficult anatomy could have created resistance during advancement, causing or contributing to the inability to advance the device to the target location.The anatomy could have also damaged the distal end of the device, causing the stent to accordion.However, as the device has not been returned and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.It can be noted that as per the product instructions for use: "if resistance is met during advancement of the delivery system, do not force passage.Remove the delivery system and replace with a new device." document review: prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.Summary: there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.The risk was determined to be low (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed with another device.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Initial mdr is being submitted based on the device malfunction precedence.As reported to customer relations, "the zilver ptx was inserted thru a 6fr sheath (unknown make and model).During insertion, the stent encountered increased resistance at which point, upon significant resistance the physician chose to remove and inspect the stent.Upon removal and inspection, it was noted the stent was accordioned.Approximately 10 cm of the stent was accordioned.At this point, the facility called the regional manager for support / advice on how to proceed.Its unknown at this time how the procedure was completed.".

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7361121
Report Number3001845648-2018-00141
Device Sequence Number13809615
Product Code NIU
UDI-Device Identifier10827002384825
UDI-Public(01)10827002384825(17)190816(10)C1403293
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG38482
Device Catalogue NumberZISV6-35-125-6-120-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/22/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2018
Initial Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1